Alert archive / Texas / Flash Flood Warnings in 2009

Flash Flood Warning 15, NWS Corpus Christi, TX

September 29, 2009Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 29, 2009, 1:02 PM CDT for Webb County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 29, 2009, 1:02 PM CDT (18:02 UTC)
Expired
Sep 29, 2009, 3:00 PM CDT
In force
118 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 12:34 PM CDT, 28 minutes earlier.

Area forecast discussion, Sep 29, 12:34 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1234 PM CDT TUE SEP 29 2009

.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...TWO MAIN ISSUES FOR TAFS OVER THE NEXT 24 HOURS.
FIRST...SCATTERED TO NUMEROUS RWS/TSTMS IMPACTING COT-LRD CORRIDOR
AS WELL AS NQI-CRP. EXPECT ACTIVITY TO EXPAND TOWARDS ALI THRU THE
AFTN. GUSTY WINDS...BRIEF IFR CONDS AND VERY HEAVY RAINFALL
POSSIBLE WITH THESE STORMS. THERE IS THE POTENTIAL FOR A FEW
STRONGER STORMS TO DEVELOP AND PRODUCE SMALL HAIL AND WIND GUSTS
IN EXCESS OF 30 KTS. AIRMASS IS MORE STABLE UP TOWARDS BEA-VCT AND
AM CURRENTLY NOT EXPECT MUCH ACTIVITY THIS AFTERNOON IN THIS
REGION. RWS/TSTMS SHOULD GRADUALLY DISSIPATE AROUND OR SHORTLY
AFTER 00Z. NEXT ISSUE WILL BE FOG AND LOW CLOUD POTENTIAL EARLY
WED MORNG. MAIN THREAT WILL BE INLAND FM VCT-ALI AND W TOWARDS LRD
BTWN 10Z-14Z. COULD SEE IFR AND BRIEF LIFR VSBYS IN SOME SPOTS.

&&

.PREV DISCUSSION... /ISSUED 1205 PM CDT TUE SEP 29 2009/

DISCUSSION...FRONT STALLED JUST NORTH OF LAREDO TO JUST SOUTH OF
KINGSVILLE. UPDATED TO RAISE POPS OUT ACROSS WEBB AND DUVAL...NOW
SHOWING HIGH END SCATTERED POPS ACROSS THE SOUTHERN TIER OF
COUNTIES AND RAISED QPF. LOWERED POPS ACROSS THE NORTHEAST COUNTIES
TO ONLY SLIGHT CHANCE. ALSO LOWERED TEMPS A COUPLE MORE DEGREES
AREAWIDE. UPDATES OUT.

PREV DISCUSSION... /ISSUED 955 AM CDT TUE SEP 29 2009/

DISCUSSION...WEAK FRONT HAS MOVED INTO SOUTH TEXAS THIS MORNING
AND IS LOSING STEAM. THE FRONT AROUND 15Z STRETCHED FROM BETWEEN
COTULLA AND LAREDO...SOUTHEAST TO KINGSVILLE...AND EAST INTO THE
SOUTHERN MIDDLE TEXAS COASTAL WATERS. THE FRONT WILL EVENTUALLY
STALL LATE THIS MORNING OVER THE SOUTHERN CWA WITH A MOIST
EASTERLY FLOW DEVELOPING ALONG AND SOUTH OF THE BOUNDARY...
CONTRIBUTING TO SCATTERED CONVECTION. BEST COVERAGE WILL BE ACROSS
THE SOUTHERN HALF OF THE CWA...POSSIBLY TRAILING BACK UP INTO THE
NORTHWEST CWA ACROSS LA SALLE AND MCMULLEN COUNTIES ALONG THE
BOUNDARY. ENDED UP UPDATING TO LOWER POPS SLIGHTLY ACROSS THE
NORTH AND NORTHEAST CWA WHERE FRONT HAS CLEARED THE AREA AND
AIRMASS IS CURRENTLY MORE STABLE. ACROSS THE SOUTH...MAINTAINED
40-50 POPS FOR SCATTERED CONVECTION. A FEW OF THE STORMS COULD
BECOME STRONG LATER THIS AFTERNOON...IN THE BETTER AXIS OF
INSTABILITY. ALSO ADJUSTED WINDS BASED ON CURRENT TRENDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  90  77  92  77  /  20  20  10  10  10
VICTORIA          70  88  75  92  74  /  20  30  10  20  30
LAREDO            76  99  79 101  78  /  20  10  10  10  10
ALICE             72  93  76  96  77  /  20  20  10  10  10
ROCKPORT          74  88  80  91  81  /  20  30  10  20  20
COTULLA           72  94  75  98  74  /  20  10  10  10  10
KINGSVILLE        73  93  76  94  77  /  20  20  10  10  10
NAVY CORPUS       76  91  80  90  81  /  20  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Sep 29, 10:00 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1000 AM CDT TUE SEP 29 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1000 AM CDT TUE SEP 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ACROSS
SOUTH TEXAS...ESPECIALLY ALONG AND SOUTH OF A COTULLA TO ALICE TO
PORT ARANSAS LINE. A FEW OF THESE STORMS ALONG AND SOUTH OF THIS
LINE COULD BECOME STRONG THIS AFTERNOON...PRODUCING GUSTY WINDS
AND SMALL HAIL. IN ADDITION...SOME STORMS WILL PRODUCE BRIEF
HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON
WEDNESDAY AS A WARM FRONT LIFTS BACK NORTH OF THE REGION AND AGAIN
FRIDAY THROUGH SUNDAY AS ANOTHER FRONT MOVES INTO THE REGION AND
STALLS. AT THIS TIME...ANY POTENTIAL FOR ORGANIZED SEVERE WEATHER
APPEARS VERY LOW HOWEVER AN ISOLATED STRONG STORM PRODUCING HEAVY
RAINFALL AND GUSTY WINDS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR

In the hours before

Special weather statement, Sep 29, 12:59 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1259 PM CDT TUE SEP 29 2009

TXZ239-291900-
WEBB-
1259 PM CDT TUE SEP 29 2009

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF LAREDO COMMUNITY COLLEGE...OR 8
MILES WEST OF LAREDO...MOVING EAST AT 5 MPH. THIS STORM WILL MOVE
ACROSS THE CITY OF LAREDO.

VERY HEAVY RAINFALL...PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

JM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 5:23 AM CDTAreal Flood AdvisoryCRPGoliad52 min
Sep 29, 7:07 AM CDTAreal Flood AdvisoryCRPVictoria53 min
Sep 29, 11:31 AM CDTAreal Flood AdvisoryCRPWebb119 min
Sep 29, 12:13 PM CDTFlash Flood WarningCRPWebb2 hr
Sep 29, 12:43 PM CDTAreal Flood AdvisoryCRPNueces2 hr
Sep 29, 3:02 PM CDTAreal Flood WarningCRPWebb3 hr

Nearby

Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.